Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 50, NWS Wilmington, NC

May 15, 20124 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 15, 2012, 8:17 PM EDT for 4 counties in South Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2012, 8:17 PM EDT (00:17 UTC)
Expired
May 15, 2012, 8:54 PM EDT
In force
37 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Marlboro County, SC

The radar

The Wilmington radar (KLTX), 120 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 8:24 PM EDTHAIL 13 Nne Quinby, SCQUARTER SIZE HAIL REPORTED ALONG NORTH WILLISTON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 2:27 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 932 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
932 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WUUS52 KILM 160017
SVRILM
SCC031-033-041-069-160115-
/O.NEW.KILM.SV.W.0050.120516T0017Z-120516T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
817 PM EDT TUE MAY 15 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  WESTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  EASTERN MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHEASTERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 915 PM EDT

* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROWNSVILLE...OR 14 MILES NORTHEAST OF DARLINGTON...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   BINGHAM...
   DUNBAR...
   MINTURN...
   CLIO...
   MCCOLL...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3463 7946 3456 7937 3421 7973 3428 7988
      3473 7958
TIME...MOT...LOC 0018Z 213DEG 18KT 3441 7965

$$

BACON
2 follow-up statements
324 
WWUS52 KILM 160029
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
829 PM EDT TUE MAY 15 2012

SCC031-033-041-069-160115-
/O.CON.KILM.SV.W.0050.000000T0000Z-120516T0115Z/
DARLINGTON SC-MARLBORO SC-DILLON SC-FLORENCE SC-
829 PM EDT TUE MAY 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EXTREME NORTH CENTRAL FLORENCE...WEST CENTRAL DILLON...
SOUTHEASTERN MARLBORO AND EAST CENTRAL DARLINGTON COUNTIES...

AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MECHANICSVILLE...OR 11 MILES EAST OF DARLINGTON...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNSVILLE...BINGHAM...BLENHEIM...DUNBAR AND MINTURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3430 7979 3458 7963 3453 7940 3425 7969
TIME...MOT...LOC 0029Z 213DEG 18KT 3434 7966

$$

BACON
790 
WWUS52 KILM 160054
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
854 PM EDT TUE MAY 15 2012

SCC031-033-041-069-160104-
/O.CAN.KILM.SV.W.0050.000000T0000Z-120516T0115Z/
DARLINGTON SC-MARLBORO SC-DILLON SC-FLORENCE SC-
854 PM EDT TUE MAY 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL
FLORENCE...NORTHWESTERN DILLON...SOUTHEASTERN MARLBORO AND EAST
CENTRAL DARLINGTON COUNTIES IS CANCELED...


PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3430 7979 3458 7963 3453 7940 3425 7969
TIME...MOT...LOC 0054Z 213DEG 18KT 3444 7958

$$

BACON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 7:31 PM EDT, 46 minutes earlier.

Area forecast discussion, May 15, 7:31 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
731 PM EDT TUE MAY 15 2012

.SYNOPSIS...
A VERY SLOW MOVING COLD FRONT WILL BE A FOCUS FOR SHOWERS AND
THUNDERSTORMS TODAY...WITH A FEW THUNDERSTORMS PRODUCING HEAVY
RAIN AND GUSTY WINDS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN
WEDNESDAY BEFORE COLD FRONT MOVES OFFSHORE WEDNESDAY NIGHT. HIGH
PRESSURE WILL BUILD INTO THE REGION THURSDAY...BRINGING DRIER AND
SEASONABLE WEATHER INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM TUESDAY...STATIONARY FRONT REMAINS TO THE WEST AS A
BROAD SOUTHWESTERLY FLOW CONTINUES ALOFT. SEA BREEZE CONVECTION
HAS FIRED AND SPC MESO-ANALYSIS PAGE SHOWS MIXED LAYER CAPE VALUES
NEAR 2000 J/KG INLAND. SHOULD SEE CONVECTION FIRE SHORTLY IN THESE
AREAS AS HEATING CONTINUES. GFS HAS BACKED OFF THE POPS INLAND FOR
OVERNIGHT BUT THE NAM AND HRRR CONTINUE TO BE QUITE AGGRESSIVE.
BACKED OFF POPS SLIGHTLY BUT WILL CONTINUE TO ADVERTISE LIKELY
VALUES MAXIMIZED AROUND 0000 UTC ACROSS WESTERN COUNTIES WITH
CHANCE ELSEWHERE. LATEST SPC DAY ONE OUTLOOK HAS NOT CHANGED FROM
EARLIER VERSIONS. FOR OVERNIGHT LOWS...WITH THE TROPICAL AIRMASS
IN PLACE CONTINUED TO GO WARMER THAN GUIDANCE.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 2:00 PM TUESDAY...COLD FRONT WILL REMAIN A FOCUS FOR
CONVECTION ON WEDNESDAY AS IT MOVES SLOWLY SOUTHEAST ACROSS THE
FORECAST AREA. AIR MASS WILL REMAIN JUICY AND WARM AND AT LEAST
MARGINALLY UNSTABLE...WITH DEW POINTS WELL IN THE 60S AND P/W
VALUES OF AROUND AN INCH AND A HALF. FRONT SHOULD MOVE OFFSHORE
AROUND DAYBREAK ON THURSDAY.

LATEST GUIDANCE HINTS AT FRONT LINGERING JUST OFFSHORE INTO THE
DAYLIGHT HOURS ON THURSDAY AS AN UPPER WEAKNESS LINGERS OVER THE
EASTERN CAROLINAS. THIS WILL KEEP IN THE POSSIBILITY OF
CONVECTION ON THURSDAY...ESPECIALLY FOR THE COASTAL COUNTIES.
MODEL SOUNDINGS ALSO KEEP IN DEEP MOISTURE FOR MUCH OF THAT DAY.
HAVE RAMPED UP POPS FOR THURSDAY AS A RESULT...ALTHOUGH CONFIDENCE
NOT HIGH AT THIS POINT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 300 AM TUESDAY...THERE ARE TWO GUIDANCE CAMPS FOR THE
EXTENDED. THE GFS/CMC DEVELOP ELONGATED RIDGING ACROSS THE OH VLY
WITH A BAGGY TROUGH PERSISTING FROM THE WESTERN ATLANTIC INTO
FLORIDA...WHILE THE ECMWF STILL DEVELOPS A CLOSED UPPER LOW OVER THE
WESTERN ATLANTIC ABOVE A HYBRID SURFACE CYCLONE. ALTHOUGH THE ECMWF
HAS BEEN SHOWING THIS FOR SEVERAL RUNS...WEAKER BLOCKING UPSTREAM
COMBINED WITH THE VERY SIMILAR GFS/CMC AND OVERALL DRIER FORECAST
PROFILES SUGGEST MUCH LESS CHANCE OF HYBRID CYCLONE DEVELOPMENT.
STILL...SOME LOWERED HEIGHTS TROUGHING BACK TOWARDS THE SOUTHEAST
SUGGEST THAT THE GFS IS NOT GIVING UP ON THIS SOLUTION
ENTIRELY...AND EVEN SO...WOULD NOT JUMP EXCLUSIVELY ON THE CMC/GFS
BANDWAGON SINCE THIS MARKS A LARGE DEPARTURE FROM PREVIOUS
SOLUTIONS. HOWEVER...WILL GO WITH A DRY FORECAST THROUGH THE PERIOD
THANKS TO SURFACE RIDGING PERSISTING FROM THE NORTH...AND THE NOW
EXPECTED DRY/STABLE LAYERS ABOVE THE SURFACE.

WITH NE FLOW THROUGH THE PERIOD...TEMPS WILL REMAIN RIGHT AROUND
CLIMO FOR BOTH HIGHS AND LOWS...EVEN AS THICKNESSES BEGIN TO RETURN
TO MORE SUBTROPICAL LEVELS. SOME PRECIP MAY AGAIN APPROACH THE
REGION MONDAY...BUT FOR NOW WILL KEEP POP OUT OF THE FORECAST 7 DAYS
OUT.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 00Z...AT FLO OVER THE NEXT HOUR OR TWO THERE IS MODERATE
CONFIDENCE THAT THUNDERSTORMS/TEMPO MVFR CONDITIONS WILL AFFECT
THE TERMINAL. THE REMAINING TERMINALS SHOULD REMAIN THUNDERSTORM
FREE.

AT CRE/MYR THERE IS A POSSIBILITY OF LOW MVFR/IFR CEILINGS THIS
EVENING. CONFIDENCE IS LOW AS TO ANY SUSTAINED PERIOD OF CEILINGS.
AFTER MIDNIGHT THERE IS A CHANCE FOR MVFR VISIBILITIES IN BR AT
FLO/LBT. AS LONG AS CLOUD COVER REMAINS BROKEN IFR POTENTIAL
SHOULD REMAIN LOW. MODELS ARE SUGGESTING SHOWERS AND POSSIBLY
THUNDERSTORMS WILL RE-DEVELOP OVERNIGHT NEAR FLO AND MOVE TO NEAR
LBT BY SUNRISE. CONFIDENCE IS LOW AS TO THUNDERSTORM DEVELOPMENT
SO WILL JUST INDICATE TEMPO SHRA AND RE-EVALUATE THUNDERSTORM
POTENTIAL ON THE NEXT TAF ISSUANCE.

WITH A COLD FRONT APPROACHING AND THE SEA BREEZE EXPECT A GOOD
CHANCE OF SHOWERS/SCATTERED THUNDERSTORMS DURING THE DAY. TEMPO
PERIODS OF MVFR/IFR WILL BE POSSIBLE. HAVE USED CONTINUITY FOR
ACTIVITY AT THE COASTAL TERMINALS.

EXTENDED OUTLOOK...UNSETTLED WEATHER THROUGH THURSDAY WITH A GOOD
CHANCE FOR SHOWERS/ISOLATED THUNDERSTORMS/TEMPO MVFR. VFR FRIDAY
THROUGH SUNDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM TUESDAY...SUMMERTIME PATTERN CONTINUES ACROSS THE
COASTAL WATERS WITH THE SOUTH TO SOUTHWESTERLY FLOW BETWEEN A WEAK
STATIONARY FRONT TO THE WEST AND BERMUDA HIGH PRESSURE TO THE
EAST. WILL PROBABLY SEE A SIMILAR PATTERN OF WINDS BACKING OFF A
COUPLE OF KNOTS LATE TONIGHT TO NEAR TEN KNOTS AS THE GRADIENT
DECREASES SLIGHTLY. SEAS REMAIN CONSISTENT AS WELL WITH 2-4 FEET.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 2:00 PM TUESDAY...A COLD FRONT WILL DROP SLOWLY SOUTHEAST
ACROSS THE CAROLINAS ON WEDNESDAY...MOVING ACROSS THE WATERS ON
THURSDAY MORNING. SLACK GRADIENT WILL KEEP WINDS LIGHT AND
SOUTHERLY UNTIL THEN...MAINLY IN THE 10 TO 15 KT RANGE...WITH SEAS
IN THE 3 TO 4 FT RANGE. WINDS WILL SHIFT NE ON
THURSDAY...INCREASING TO AROUND 15 KTS LATE OVERNIGHT. SEAS WILL
BE IN THE 2 TO 4 FT RANGE FOR MUCH OF THURSDAY.

LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3:00 AM TUESDAY...HIGH PRESSURE RIDGING DOWN THE EAST COAST
WILL KEEP MODERATE-TO-STRONG NE WINDS THROUGH THE PERIOD. WINDS OF
15-20 KTS...WITH ONLY MINOR DIURNAL VARIATIONS...WILL OCCUR THROUGH
SATURDAY. ALTHOUGH A WEAK SE SWELL WILL PERSIST...THE SIGNIFICANT
WAVES WILL BE A NE WIND CHOP OF 5FT/5SEC WHICH BUILDS SEAS TO 4-5 FT
FRIDAY...WITH 6 FT SEAS DEVELOPING ON SATURDAY. CAUTIONARY HEADLINES
ARE LIKELY FRIDAY...WITH SCA CONDITIONS POSSIBLE FOR THE WEEKEND.
ONCE AGAIN...THERE WILL BE A SIGNIFICANT SHADOW REGION SW OF FRYING
PAN SHOALS...WHERE SEAS WILL PERSIST AT ONLY 1-3 FT IN THE INNER 10
NM OF AMZ252 AND AMZ254.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...SHK
SHORT TERM...REK
LONG TERM...JDW
AVIATION...MRR
MARINE...REK/JDW/SHK
Hazardous weather outlook, May 15, 6:49 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
649 PM EDT TUE MAY 15 2012

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053>056-162300-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
649 PM EDT TUE MAY 15 2012

...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED TIL 9 PM.

NCZ110-162300-
COASTAL BRUNSWICK-
649 PM EDT TUE MAY 15 2012

...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

STRONG THUNDERSTORMS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED TIL 9 PM.

NCZ106-108-162300-
COASTAL PENDER-COASTAL NEW HANOVER-
649 PM EDT TUE MAY 15 2012

...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED TIL 9 PM.

AMZ250-252-254-256-162300-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
649 PM EDT TUE MAY 15 2012

...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED TIL 9 PM.

RJD

In the hours before

Special weather statement, May 15, 4:33 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
433 PM EDT TUE MAY 15 2012

NCZ087-096-152130-
BLADEN-ROBESON-
433 PM EDT TUE MAY 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 530 PM EDT...

AT 433 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BLADENBORO...OR ABOUT 10 MILES SOUTHEAST OF LUMBERTON...MOVING
NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...AMMON...BLADENBORO...
DUART...HOWELLSVILLE...JEROME...RUSKIN...SMITHS...TOLARSVILLE...WHITE
OAK...DUBLIN AND TAR HEEL.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3475 7839 3450 7876 3465 7896 3486 7881
      3485 7852 3486 7850
TIME...MOT...LOC 2033Z 226DEG 17KT 3458 7884

BACON
Special weather statement, May 15, 4:42 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
442 PM EDT TUE MAY 15 2012

SCZ055-056-152145-
COASTAL GEORGETOWN-INLAND GEORGETOWN-
442 PM EDT TUE MAY 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN COUNTY THROUGH
545 PM EDT...

AT 442 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OATLAND...OR ABOUT 10 MILES NORTHWEST OF GEORGETOWN...MOVING
NORTHEAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE MURRELLS INLET...GRAVES...JACKSON...
OATLAND...PLANTERSVILLE AND YAUHANNAH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3337 7938 3351 7951 3371 7927 3370 7924
      3370 7918 3366 7915 3365 7912 3363 7913
      3361 7912 3361 7910 3357 7910 3357 7900
TIME...MOT...LOC 2042Z 231DEG 10KT 3350 7936

BACON
Local storm report, May 15, 5:01 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
501 PM EDT TUE MAY 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     DOWNBURST        4 SW LONGS              33.90N  78.78W
05/14/2012  E 70 MPH         HORRY              SC   NWS STORM SURVEY

            DOWNBURST DAMAGE...EIGHT 8 INCH PINE TREES SNAPPED WITH
            NUMEROUS LIMBS SNAPPED. DAMAGE AREA 0.8 MILES BY 40 YARDS
            WIDE.

&&

EVENT NUMBER ILM1200104

DRH/RGZ
Special weather statement, May 15, 5:05 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
505 PM EDT TUE MAY 15 2012

SCZ017-152145-
MARLBORO-
505 PM EDT TUE MAY 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS MARLBORO COUNTY THROUGH 545
PM EDT...

AT 506 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHAVISTOWN...OR ABOUT 6 MILES SOUTHEAST OF CHERAW...MOVING NORTHEAST
AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CHAVISTOWN...
MCCOLL...WALLACE AND TATUM.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3481 7967 3467 7950 3452 7983 3455 7983
      3458 7981 3460 7981 3462 7978 3465 7982
      3465 7983 3468 7986 3471 7989 3481 7974
TIME...MOT...LOC 2106Z 236DEG 15KT 3464 7980

BACON
Special weather statement, May 15, 7:08 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
708 PM EDT TUE MAY 15 2012

NCZ087-160015-
ROBESON-
708 PM EDT TUE MAY 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS ROBESON COUNTY THROUGH 815
PM EDT...

AT 708 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RAEMON...OR ABOUT 8 MILES SOUTH OF LAURINBURG...MOVING NORTHEAST AT
15 MPH.

SOME LOCATIONS IMPACTED INCLUDE RED SPRINGS...ALMA...BUIE...MAXTON...
RAEMON...SEVEN BRIDGES...SHANNON...WAKULLA AND RENNERT.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3480 7900 3457 7939 3463 7946 3477 7934
      3482 7936 3484 7934 3484 7919 3490 7911
TIME...MOT...LOC 2308Z 235DEG 11KT 3466 7940

BACON
Special weather statement, May 15, 7:39 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
739 PM EDT TUE MAY 15 2012

SCZ017-023-024-160045-
DARLINGTON-DILLON-MARLBORO-
739 PM EDT TUE MAY 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DILLON...MARLBORO AND
DARLINGTON COUNTIES THROUGH 845 PM EDT...

AT 739 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MECHANICSVILLE...OR ABOUT 11 MILES EAST OF DARLINGTON...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE BINGHAM...BROWNSVILLE...CLIO...
DUNBAR...HAMER...LITTLE ROCK...MECHANICSVILLE...MINTURN...OAK GROVE
AND SOUTH OF THE BORDER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3455 7936 3449 7929 3428 7959 3430 7962
      3430 7963 3431 7967 3429 7969 3434 7977
      3467 7953
TIME...MOT...LOC 2339Z 220DEG 12KT 3434 7966

BACON

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:05 PM EDTAreal Flood AdvisoryILMDarlington, Dillon, Florence, Marlboro115 min
May 15, 8:36 PM EDTAreal Flood WarningILMDarlington, Dillon, Florence, Marlboro2 hr
May 15, 8:53 PM EDTSpecial Weather StatementILMDillon67 min
May 16, 12:03 AM EDTSpecial Weather StatementILMDarlington57 min
May 16, 12:29 AM EDTAreal Flood AdvisoryILMDarlington91 min
May 16, 12:24 PM EDTSpecial Weather StatementILMHorry66 min
May 16, 12:31 PM EDTSevere Thunderstorm WarningILMHorry35 min
May 16, 1:41 PM EDTAreal Flood AdvisoryILMHorry47 min
May 16, 1:57 PM EDTAreal Flood AdvisoryILMGeorgetown, Horry111 min
May 16, 2:25 PM EDTAreal Flood WarningILMGeorgetown, Horry105 min
May 16, 3:30 PM EDTSpecial Marine WarningILM69 min
May 16, 4:09 PM EDTAreal Flood AdvisoryILMGeorgetown96 min
May 16, 4:25 PM EDTSpecial Marine WarningILM95 min
May 16, 5:38 PM EDTSpecial Weather StatementILMGeorgetown67 min
May 16, 5:49 PM EDTAreal Flood WarningILMGeorgetown3 hr
May 16, 5:53 PM EDTSevere Thunderstorm WarningILMGeorgetown32 min
May 16, 6:42 PM EDTAreal Flood AdvisoryILMDarlington35 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.